MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT300
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight & ethnicity: information unknown/not provided.Telephone number: (b)(6).An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that an intraocular lens (iol) will be explanted from left eye due to the patient unhappy with the results.Vision is very blurry in the left eye.Lens is well centered, but patient's vision has not improved.Further information was provided that the lens was explanted and replaced with another johnson & johnson lens zxr00 23.5 (different model and higher diopter).There was no patient post-op injury and no medical or surgical intervention required.The patient outcome reported vision is still very fuzzy, patient is not happy, and the lens rotated and flipped axis.No further information was available.
 
Additional Manufacturer Narrative
Correction: further information was provided with the product return that the explant date was (b)(6) 2021.Therefore, this supplemental filing is to correct the comment initially entered in section d6b.The following section has been updated accordingly: section d6b: if explanted, give date: (b)(6) 2021.Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 7/19/2021.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: complaint lens was received in a specimen container.Visual inspection under magnification revealed that the lens was received cut in half and viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during explant.A detached haptic was also observed.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints revealed 1 other complaint has been received for this production order number and the complaint met the criteria for no further investigation to be performed; therefore, no product malfunction or deficiency could be identified, and no escalations were required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key12026301
Report Number9614546-2021-07238
Device Sequence Number11847041
Product Code POE
UDI-Device Identifier05050474606388
UDI-Public(01)05050474606388(17)230711
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2023
Device Model NumberZXT300
Device Catalogue NumberZXT300U200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;